Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 29, 2012, 2:59 PM EDT for Emanuel County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 2:59 PM EDT (18:59 UTC)
- Expired
- Jul 29, 2012, 3:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 86 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120
WWUS82 KFFC 291859
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT SUN JUL 29 2012
GAZ086-291930-
259 PM EDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...PEA SIZED
HAIL AND 40 MPH WINDS IN EMANUEL COUNTY UNTIL 330 PM EDT...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DELLWOOD...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
EMANUEL COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE DELLWOOD...MODOC AND SWAINSBORO. MOVE INDOORS UNTIL
THE STORM PASSES AND YOU CAN NO LONGER HEAR THUNDER. MANY LIGHTNING
DEATHS OCCUR AFTER THE RAIN HAS ENDED.
&&
LAT...LON 3248 8235 3261 8251 3264 8250 3263 8249
3265 8247 3266 8249 3271 8246 3272 8245
3266 8226
TIME...MOT...LOC 1858Z 297DEG 12KT 3264 8244
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 1:38 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 29, 1:38 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EDT SUN JUL 29 2012 .PREV DISCUSSION... UPDATE... /ISSUED 1052 AM EDT SUN JUL 29 2012/ MSAS DEW POINT AND PRESSURE ANALYSIS INDICATES THE FRONT IS SITUATED ACROSS CENTRAL GEORGIA...BETWEEN ATL AND THE CSG TO MCN AREA. FORECAST THINKING IS STILL ON TRACK WITH BEST PRECIP CHANCES ALONG AND SOUTH OF THE FRONT SO NO CHANGES TO THE AFTERNOON POPS. FORECAST IS OVERALL IN LINE WITH THE 11Z HRRR RUN SHOWING ISOLATED DEVELOPMENT ACROSS NORTH GEORGIA WITH HIGHER COVERAGE ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA. ONLY TWEAKS TO THE FORECAST ARE BASED ON CURRENT TEMP...DEW POINT AND RADAR TRENDS. CUT DOWN ON POPS ACROSS CENTRAL GEORGIA FOR THE REST OF THE MORNING AS THE AREA OF SHOWERS THAT PERSISTED THROUGH MUCH OF THE MORNING HAS DISSIPATED. 11 SHORT TERM /TODAY THROUGH MONDAY/... /ISSUED 350 AM EDT SUN JUL 29 2012/ LATEST SURFACE ANALYSIS SHOWS SURFACE FRONT HAS MADE ITS WAY INTO THE ATLANTA METRO AREA WITH LOW END SCATTERED COVERAGE OF SHOWERS AND VERY ISOLATED THUNDERSTORMS MARKING ITS LEADING EDGE. HAVE MADE SOME MINOR INITIAL GRID MODIFICATIONS TO TAKE POPS THROUGH 12Z. OTHERWISE...AREA IS UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES WITH INITIALIZED UPPER LEVELS SHOWING CONTINUED TROUGH DEVELOPMENT IN THE TENNESSEE VALLEY AND INTO THE LOCAL AREA. FOR THE REMAINDER OF TODAY...ANTICIPATE MAIN DEVELOPMENT TO BE ALONG THE MAIN FRONT AND ENHANCED POPS EXPECTED WITH AFTERNOON HEATING. THIS WILL GENERALLY OCCUR OVER SOUTHERN SECTIONS OF THE FORECAST AREA AND WILL FOCUS HIGHEST GRIDDED POPS THERE. CONTINUE TO WATCH AREA ALONG THE FRONT OF ENHANCED DOWNDRAFT CAPE WITH CLOSE TO 1000 J/KG ACCOUNTING FOR NUMEROUS OUTFLOWS SEEN ON RADAR DESPITE SHALLOW CORES. ANTICIPATING THIS AREA TO SHIFT SOUTH WITH SOME THREAT OF AN ISOLATED SEVERE WIND GUST IN STRONGEST ACTIVITY THIS AFTERNOON. EXPECTING SOME DRY AIR TO MIX DOWN THIS AFTERNOON BUT WITH TEMPS LIKELY SLIGHTLY ABOVE GUIDANCE AGAIN...WILL SEE SOME ISOLATED HEAT INDICES ABOVE 105. LIKE YESTERDAY...NOT EXPECTING WIDESPREAD ENOUGH CONDITIONS TO WARRANT ADVISORY. FOR MONDAY...STILL A GOOD DEAL OF DRY AIR IN PLACE AT THE MID LEVELS TO INHIBIT CONVECTION INITIALLY. HOWEVER...A LATE ARRIVING SHORTWAVE LOOKS TO PROVIDE TO FOCUS FOR ENHANCED ACTIVITY AND WILL GO ABOVE GUIDANCE FOR POPS WITH LOW END CHANCE. DEESE LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... /ISSUED 350 AM EDT SUN JUL 29 2012/ DISSIPATING STATIONARY FRONT OR SURFACE TROUGH ACROSS THE AREA TO START THE LONG TERM WITH AN UPPER TROUGH ALONG THE EASTERN SEABOARD. MODELS INDICATING THE POTENTIAL FOR SHORT WAVES IN THE NW FLOW ALOFT TO AFFECT THE AREA MONDAY NIGHT AND TUESDAY ALLOWING FOR THE CHANCE OF SHOWERS AND THUNDERSTORMS. THIS POTENTIAL FOR SHORT WAVES TO AFFECT THE FORECAST AREA LOOKS TO CONTINUE WEDNESDAY AND THURSDAY. ON FRIDAY THE UPPER RIDGE BEGINS TO BUILD AND LOOKS TO CONTINUE OVER THE AREA THE REST OF THE LONG TERM. THIS SHOULD DIMINISH SOME THE OVERALL POTENTIAL FOR SHOWERS AND THUNDERSTORMS WITH A HIGHLY DIURNAL NATURE TO ANY CONVECTION. HIGH TEMPERATURES SHOULD MODERATE SOME FOR THE FIRST PART OF THE LONG TERM WITH HIGHS IN THE LOWER HALF OF THE 90S ON THE HIGH SIDE AND THEN WARM TO THE UPPER HALF OF THE 90S TO NEAR 100 AT WEEKS END. BDL && .AVIATION... 18Z UPDATE... FRONT REMAINS JUST SOUTH OF THE ATL TO AHN AREA AND BEST CHANCE OF CONVECTION WILL REMAIN ALONG AND SOUTH OF THIS FRONT. THIS MEANS THE BEST CHANCE OF TSRA WILL BE AT MCN AND CSG THIS AFTERNOON. THERE IS A SLIGHT CHANCE AT THE REMAINDER OF THE SITES...BUT NOT HIGH ENOUGH TO MENTION IN THE TAF. HAVE STARTED TO SEE SOME GUSTS ACROSS ATL SITES AND THESE WILL LAST INTO AT LEAST THE FIRST HALF OF THE AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON WIND...CIGS AND VSBY. MEDIUM CONFIDENCE ON TSRA NOT OCCURRING AT ATL. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 70 96 72 / 20 20 30 20 ATLANTA 96 73 94 75 / 20 20 30 20 BLAIRSVILLE 89 63 89 66 / 20 20 20 40 CARTERSVILLE 93 64 95 70 / 20 20 30 40 COLUMBUS 97 74 97 75 / 40 30 30 20 GAINESVILLE 93 71 92 72 / 20 20 30 30 MACON 97 72 96 73 / 40 30 30 20 ROME 94 64 95 70 / 20 20 30 40 PEACHTREE CITY 94 67 95 70 / 20 20 30 20 VIDALIA 93 75 96 75 / 40 40 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...11 SHORT TERM...DEESE LONG TERM....BDL AVIATION...11
Hazardous weather outlook, Jul 29, 5:00 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT SUN JUL 29 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL BECOME STATIONARY ACROSS CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE DAMAGING WINDS AND LIGHTNING. THE MOSTLY LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE ACROSS CENTRAL GEORGIA FROM NEAR COLUMBUS TO NEAR AUGUSTA AND SOUTH...THIS AFTERNOON AND EVENING. .DISCUSSION... SOUTH OF THE FRONT CAPES WILL INCREASE 1500 TO 3000 THIS AFTERNOON. THIS INSTABILITY COMBINED WITH GOOD LOW LEVEL MOISTURE AND CONVERGENCE NEAR THE FRONT WILL GIVE THE POSSIBILITY FOR ISOLATED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 29, 11:52 AM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1152 AM EDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 2 E GARDEN VALLEY 32.44N 84.08W
07/28/2012 MACON GA 911 CALL CENTER
MIDDLE FLINT 911 RELAYED A REPORT OF A DOWNED TREE IN THE
GA HWY 127 AREA OF MACON COUNTY. TIME ESTIMATED OFF
RADAR.
&&
RGARCIASpecial weather statement, Jul 29, 1:41 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 141 PM EDT SUN JUL 29 2012 GAZ098-112-291815- 141 PM EDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH IN TREUTLEN AND MONTGOMERY COUNTIES UNTIL 215 PM EDT... AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOTHAIR...MOVING SOUTHEAST AT 10 MPH.VERY HEAVY RAINFALL AND WIND GUSTS TO 40 MPH CAN ALSO BE EXPECTED. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS TREUTLEN AND MONTGOMERY COUNTIES...INCLUDING AREAS AROUND BARNHILL...LOTHAIR...SOPERTON AND TARRYTOWN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. && LAT...LON 3225 8257 3233 8272 3240 8268 3237 8252 TIME...MOT...LOC 1740Z 293DEG 7KT 3235 8265
Special weather statement, Jul 29, 2:23 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EDT SUN JUL 29 2012
GAZ085-291845-
223 PM EDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EASTERN
JOHNSON COUNTY UNTIL 245 PM EDT...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HOME OR 8 MILES EAST OF WRIGHTSVILLE...
MOVING EAST AT 15 MPH. VERY HEAVY RAIN...HAIL TO THE SIZE OF DIMES
AND WIND GUSTS TO 40 MPH CAN BE EXPECTED.
LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JOHNSON COUNTY...INCLUDING AREAS AROUND NEW
HOME AND KITE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3272 8245 3269 8250 3266 8249 3272 8264
3280 8261 3281 8258 3280 8249 3276 8244
TIME...MOT...LOC 1822Z 285DEG 12KT 3275 8258Special weather statement, Jul 29, 2:51 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EDT SUN JUL 29 2012 GAZ097-291915- 251 PM EDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...PEA SIZED HAIL AND 40 MPH WINDS IN LAURENS COUNTY UNTIL 315 PM EDT... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR DEXTER...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS LAURENS COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DEXTER...CADWELL AND RENTZ. && LAT...LON 3243 8293 3229 8298 3238 8311 3246 8308 TIME...MOT...LOC 1851Z 286DEG 10KT 3240 8306
Special weather statement, Jul 29, 2:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT SUN JUL 29 2012
GAZ086-291930-
259 PM EDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...PEA SIZED
HAIL AND 40 MPH WINDS IN EMANUEL COUNTY UNTIL 330 PM EDT...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DELLWOOD...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
EMANUEL COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE DELLWOOD...MODOC AND SWAINSBORO. MOVE INDOORS UNTIL
THE STORM PASSES AND YOU CAN NO LONGER HEAR THUNDER. MANY LIGHTNING
DEATHS OCCUR AFTER THE RAIN HAS ENDED.
&&
LAT...LON 3248 8235 3261 8251 3264 8250 3263 8249
3265 8247 3266 8249 3271 8246 3272 8245
3266 8226
TIME...MOT...LOC 1858Z 297DEG 12KT 3264 8244The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:41 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| Jul 29, 2:23 PM EDT | Special Weather Statement | FFC | Johnson | 22 min |
| Jul 29, 2:51 PM EDT | Special Weather Statement | FFC | Laurens | 24 min |
| Jul 29, 3:26 PM EDT | Special Weather Statement | FFC | Pulaski | 34 min |
| Jul 29, 3:43 PM EDT | Special Weather Statement | FFC | Toombs | 32 min |
| Jul 29, 4:47 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| Jul 29, 5:17 PM EDT | Special Weather Statement | FFC | Stewart | 13 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.